Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 30, 2005, 8:47 PM EDT for Allen County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 30, 2005, 9:22 PM EDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Allen County, OH
The radar
The Northern Indiana radar (KIWX), 147 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 7:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 010047
SVRIWX
OHC003-010130-
/O.NEW.KIWX.SV.W.0076.050701T0047Z-050701T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
847 PM EDT THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN OHIO
* UNTIL 930 PM EDT
* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR ELIDA...OR ABOUT 5 MILES NORTHWEST OF LIMA...AND MOVING EAST
AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LIMA...
CAIRO...
ROCKPORT...
BLUFFTON...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4066 8422 4069 8422 4069 8425 4078 8425
4087 8426 4095 8387 4064 8388
$$1 follow-up statement
000
WWUS53 KIWX 010122
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EST THU JUN 30 2005
OHC003-010132-
/O.CAN.KIWX.SV.W.0076.000000T0000Z-050701T0130Z/
ALLEN OH-
922 PM EDT THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
ALLEN COUNTY IN OHIO
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR INDIANA AND MICHIGAN AND OHIO.
LAT...LON 4066 8422 4069 8422 4069 8425 4078 8425
4087 8426 4095 8387 4064 8388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:54 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 30, 7:54 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EST THU JUN 30 2005
.AVIATION...
AN UPDATE WILL HAVE TO BE DONE FOR FWA ONCE THE SEVERE THUNDERSTORM
CLEARS THE AIRPORT. AFTER THAT THERE WILL BE A CHANCE FOR SOME
STORMS TO POP UP THIS EVENING. SUCH A SMALL CHANCE AT SBN SO NO
MENTION OF THUNDERSTORMS THERE. THE FRONT WILL BE MOVING THROUGH
TONIGHT WITH A TURN OF THE WIND TO THE NORTHWEST TOMORROW. THE
PRESSURE GRADIENT IS SOMEWHAT TIGHTLY PACKED TOMORROW SO EXPECT THE
WIND TO BE GUSTY. WITH CAA AND DAY TIME HEATING ON FRIDAY...SOME
FAIR WX CUMULUS CLOUDS WILL DEVELOP ACRS THE FCST AREA.
&&
.PREV DISCUSSION...
SHORT TERM...
TONIGHT AND FRIDAY.
THERE IS A FCST QUANDARY THIS AFTN AS VISIBLE SATELLITE IMAGERY ONLY
SHOWING SOME CUMULUS CLOUDS POPPING FROM FAR SWRN MICHIGAN
...SOUTHWARD INTO NRN INDIANA. SFC ANALYSIS AND RUC40 DEPICT A
PREFRONTAL TROF IN THIS SAME LOCATION. THE PROBLEM IS THAT THERE
STILL REMAINS A WEAK CAP IN PLACE BASED ON RUC SOUNDINGS. THE
QUESTION OF THE AFTN IS: WILL THERE BE ENOUGH LOW LVL CONVERGENCE
ASSOCD WITH THE PREFRONTAL TROF TO KICK OFF SHOWERS AND
THUNDERSTORMS? AT THIS POINT...BELIEVE THERE SHOULD BE ENOUGH FOR
SOME SHOWER/THUNDERSTORM ACTIVITY. BASED ON THE THETA E RIDGE
AXIS...SEVERE THREAT REMAINS SE OF A LINE FROM SOUTH CENTRAL
MICHIGAN (NEAR CENTREVILLE) TO LOGANSPORT. WILL TAILOR POPS FROM 30
PERCENT FAR WEST (NO SEVERE MENTION) TO 50 EAST (SEVERE MENTION FOR
DAMAGING WINDS/HAIL) DURING THE EVENING HOURS. OTHERWISE...AS NIGHT
TIME FALLS...SBCAPES SHOULD DROP OFF...AND THREAT FOR SVR WX WILL
DIMINISH. A COLD FRONT WAS LOCATED FROM ERN WISCONSIN INTO WRN
ILLINOIS THIS AFTN. THIS FRONT IS FCST TO PASS SOUTH BEND AROUND
MIDNIGHT EST AND FORT WAYNE AROUND 3 AM EST. WITH UPR SUPPORT
LAGGING WELL BEHIND FRONT...AM NOT EXPECTING MUCH ACTIVITY WITH ITS
PASSAGE. ONCE FRONT PASSES...SKIES WILL BECOME MOSTLY CLEAR AS A
DRY SLOT IS EXPECTED BEHIND THE FRONT.
FOR FRIDAY...AFOREMENTIONED COLD FRONT WILL MOVE EAST OF THE CWFA.
CAA BEHIND THE FRONT WILL COOL TEMPS INTO THE UPPER 70S TO LOWER 80S
FOR HIGHS. SOME DIURNAL CUMULUS CLOUDS ARE EXPECTED...WITH THE
GREATEST COVERAGE OVER THE NE CWFA WHERE 850 TEMPS ARE THE COOLEST
(PROVIDING FOR THE BEST LOW LVL LAPSE RATES).
LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...DRY WEATHER AT THE BEGINNING OF THIS
PERIOD WILL GIVE WAY TO SLIGHT CHANCES OF SHOWERS AND TSTMS AND A
RETURN TO WARMER AND MORE HUMID CONDITIONS. MODELS IN GOOD AGREEMENT
WITH EACH OTHER AND PREVIOUS RUNS, SO DONT INTEND TO MAKE MANY
CHANGES, ALTHOUGH TIMING WILL BE A LITTLE TRICKY FOR LATER PERIODS
IN THE FORECAST.
TEMPERATURES WILL INCREASE FROM HIGHS IN THE 70S AND LOWS IN THE 50S
OVER THE WEEKEND TO HIGHS IN THE 80S AND LOWS IN THE 60S FOR THE
REST OF THE WEEK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...SEVERE THUNDERSTORM WATCH TIL 10 PM EST TODAY FOR INZ004...
INZ005...INZ006...INZ007...INZ008...INZ009...INZ012...
INZ013...INZ014...INZ015...INZ016...INZ017...INZ018...
INZ020...INZ022...INZ023...INZ024...INZ025...INZ026...
INZ027...INZ032...INZ033...INZ034.
.MI...SEVERE THUNDERSTORM WATCH TIL 11 PM EDT TODAY FOR MIZ078...
MIZ079...MIZ080...MIZ081.
.OH...SEVERE THUNDERSTORM WATCH TIL 11 PM EDT FOR OHZ001...
OHZ002...OHZ004...OHZ005...OHZ015...OHZ016...OHZ024...OHZ025.
.LK MI...NONE.
&&Hazardous weather outlook, Jun 30, 6:04 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 PM EST THU JUN 30 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 504 PM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INTENSIFY RAPIDLY LATE THIS AFTERNOON NEAR AND EAST OF A CASSOPOLIS TO LOGANSPORT LINE WITH WIDESPREAD DAMAGING WINDS IN EXCESS OF 70 MPH THE PRIMARY THREAT THROUGH THIS EVENING EAST OF THIS LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING...AS WELL AS ON WEDNESDAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-011000- 504 AM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST TO NORTHWEST WINDS WILL INCREASE THE RISK FOR RIP CURRENTS ON FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS WELL AS ON WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
In the hours before
Local storm report, Jun 30, 7:43 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG 8 N HARTFORD CITY 40.57N 85.37W
06/30/2005 BLACKFORD IN LAW ENFORCEMENT
1 FOOT DIAMETER TREE LIMB AND A BILLBOARD KNOCKED DOWN.
&&
WAMSLEYLocal storm report, Jun 30, 7:47 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL HICKSVILLE 41.29N 84.77W
06/30/2005 0.75 INCH DEFIANCE OH TRAINED SPOTTER
&&
WAMSLEYLocal storm report, Jun 30, 7:57 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 SE NORTH ADAMS 41.91N 84.44W
06/30/2005 HILLSDALE MI EMERGENCY MNGR
POWERLINES REPORTED KNOCKED DOWN IN THE CITY OF
PITTSFORD.
&&
WAMSLEYLocal storm report, Jun 30, 8:11 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 6 N HARTFORD CITY 40.54N 85.37W
06/30/2005 BLACKFORD IN LAW ENFORCEMENT
TREES DOWN.
0711 PM HAIL PORTLAND 40.43N 84.98W
06/30/2005 1.00 INCH JAY IN TRAINED SPOTTER
&&
WAMSLEYLocal storm report, Jun 30, 8:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 4 W SHERWOOD 42.00N 85.32W
06/30/2005 ST. JOSEPH MI AMATEUR RADIO
THREE TREES KNOCKED DOWN
&&
WAMSLEYLocal storm report, Jun 30, 8:33 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG 12 E HICKSVILLE 41.29N 84.54W
06/30/2005 DEFIANCE OH AMATEUR RADIO
THREE TREES KNOCKED DOWN
&&
WAMSLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:32 PM EDT | Severe Thunderstorm Warning | IWX | Defiance | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.